Alert archive / Nebraska / High Wind Warnings in 2025

High Wind Warning 3, NWS Hastings, NE

March 14, 202518 counties in Nebraska

NWS Hastings, NE issued this high wind warning at Mar 14, 2025, 1:24 AM CDT for 18 counties in Nebraska. It took effect at Mar 14, 2025, 5:44 PM CDT. It was in force for 12 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2025, 1:24 AM CDT (06:24 UTC)
In effect from
Mar 14, 2025, 5:44 PM CDT
Expired
Mar 15, 2025, 5:41 AM CDT
In force
12 hr
Issued by
NWS Hastings, NE

Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 6:05 PM CDTTSTM WND GST 53Ord Airport, NE
Mar 14, 6:05 PM CDTNON-TSTM WND GST 53Ord Airport, NECorrects previous wnd gst report from Ord Airport.
Mar 14, 6:25 PM CDTNON-TSTM WND GST 582 Ese Elyria, NE
Mar 14, 6:31 PM CDTNON-TSTM WND GST 551 N Sherman Reservoir, NE
Mar 14, 6:40 PM CDTNON-TSTM WND GST 566 Sse Kearney, NE
Mar 14, 7:46 PM CDTNON-TSTM WND GST 54Hastings Airport, NE
Mar 14, 7:49 PM CDTNON-TSTM WND GST 51Grand Island Airport, NE
Mar 14, 7:49 PM CDTNON-TSTM WND GST 582 W Doniphan, NE
Mar 14, 8:49 PM CDTNON-TSTM WND GST 58Ord Airport, NE
Mar 15, 12:00 AM CDTNON-TSTM WND GST 572 Ese Elyria, NEPersonal weather station.
Mar 15, 12:06 AM CDTNON-TSTM WND GST 551 N Sherman Reservoir, NE
Mar 15, 12:23 AM CDTNON-TSTM WND GST 565 S Hastings, NEFrom personal station.
Mar 15, 12:53 AM CDTNON-TSTM WND GST 581 Nw Ord, NEASOS station KODX Ord Airport.
Mar 15, 1:31 AM CDTNON-TSTM WND GST 565 S Hastings, NEPersonal weather station.
Mar 15, 1:48 AM CDTNON-TSTM WND GST 572 Ese Elyria, NEPersonal weather station.
Mar 15, 2:52 AM CDTNON-TSTM WND GST 555 Se Mccool Junction, NE
Mar 15, 3:05 AM CDTNON-TSTM WND GST 584 Ne Grand Island, NEASOS station KGRI Grand Island Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
3549 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WWUS73 KGID 140624
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
124 AM CDT Fri Mar 14 2025

NEZ039>041-046>049-060>064-072>077-142115-
/O.UPG.KGID.HW.A.0002.250315T0000Z-250316T0000Z/
/O.NEW.KGID.HW.W.0003.250315T0000Z-250315T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-
Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore-
Including the cities of Ord, Wolbach, Stromsburg, Johnson Lake,
Fairfield, Grand Island, Edgar, Genoa, Clay Center, Hastings,
Aurora, Lexington, Greeley, Fairmont, Minden, Litchfield, Scotia,
Harvard, York, Sutton, Loup City, Geneva, Osceola, Kearney,
Holdrege, Gothenburg, Polk, Willow Island, Cozad, Exeter, Central
City, Shelby, Sherman Reservoir, Elwood, Spalding, Fullerton, and
St. Paul
124 AM CDT Fri Mar 14 2025

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT 
SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts over 55 mph 
  expected.

* WHERE...Portions of central, east central, and south central 
  Nebraska.

* WHEN...From 7 PM this evening to 1 PM CDT Saturday.

* IMPACTS...Fasten loose objects or shelter objects in a safe 
  location prior to the onset of winds. Sporadic power outages may 
  occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel will be hazardous, especially for high profile vehicles. Use 
caution if you must drive. Monitor the latest forecasts and warnings 
for updates.

&&

$$

NOAA/NWS/Moritz
5 follow-up statements
623 
WWUS73 KGID 141918
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
218 PM CDT Fri Mar 14 2025

NEZ039>041-046>049-060>064-072>077-151215-
/O.CON.KGID.HW.W.0003.250315T0000Z-250315T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-
Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore-
Including the cities of Clay Center, Johnson Lake, Willow Island,
Spalding, Stromsburg, Minden, Fairmont, Cozad, Litchfield,
Kearney, Wolbach, Loup City, Fairfield, Fullerton, Harvard,
Aurora, Genoa, Greeley, Holdrege, Polk, Ord, Grand Island,
Lexington, Elwood, Geneva, Exeter, Sherman Reservoir, Shelby,
Scotia, Edgar, Central City, York, Gothenburg, Sutton, Osceola,
Hastings, and St. Paul
218 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 
PM CDT SATURDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, east central, and south central 
  Nebraska.

* WHEN...From 7 PM this evening to 1 PM CDT Saturday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles. 
  Sporadic power outages may occur.

* ADDITIONAL DETAILS...Although accumulation should be minimal, 
  mainly one-half of an inch or less, some snow could accompany 
  these strong winds early Saturday morning, primarily across areas 
  north of Interstate 80. The combination of the strong winds and 
  falling snow could reduce visibility and cause hazardous driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. Fasten loose objects or shelter 
objects in a safe location prior to the onset of winds. Monitor the 
latest forecasts and warnings for updates.

&&

$$

Rossi
698 
WWUS73 KGID 142244
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
544 PM CDT Fri Mar 14 2025

NEZ039>041-046>049-060>064-072>077-151100-
/O.EXT.KGID.HW.W.0003.250314T2244Z-250315T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-
Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore-
Including the cities of Minden, Fairfield, Sutton, Hastings,
Scotia, Aurora, Genoa, Shelby, Central City, Holdrege,
Litchfield, Polk, Willow Island, Grand Island, Johnson Lake,
Osceola, Elwood, Geneva, Clay Center, Wolbach, Exeter, Harvard,
Stromsburg, Spalding, Fairmont, Cozad, York, St. Paul, Greeley,
Loup City, Sherman Reservoir, Ord, Edgar, Gothenburg, Lexington,
Kearney, and Fullerton
544 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM CDT SATURDAY...

* WHAT...Northwest winds sustained 30 to 40 mph with frequent gusts 
  45 to 55 MPH.

* WHERE...Portions of central, east central, and south central 
  Nebraska, including the Tri Cities.

* WHEN...Until 1 PM CDT Saturday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles. 
  Sporadic power outages may occur.

* ADDITIONAL DETAILS...Prior to the passage of a cold front this 
  evening, strong winds in eastern parts of the Warning area will 
  remain out of the south before turning northwesterly. At least 
  patchy blowing dust is also likely through early evening, reducing 
  visibility in some places. Turning to early Saturday morning, 
  Although accumulation should be minimal, mainly one-half of an 
  inch or less, some snow could accompany these strong winds, 
  primarily within counties north of Interstate 80. The combination 
  of the strong winds and falling snow could reduce visibility and 
  briefly cause hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. Fasten loose objects or shelter 
objects in a safe location prior to the onset of winds. Monitor the 
latest forecasts and warnings for updates.

&&

$$

Pfannkuch
776 
WWUS73 KGID 150254
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
954 PM CDT Fri Mar 14 2025

NEZ039>041-046>049-060>064-072>077-151200-
/O.CON.KGID.HW.W.0003.000000T0000Z-250315T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-
Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore-
Including the cities of Minden, Fairfield, Sutton, Hastings,
Scotia, Aurora, Genoa, Shelby, Central City, Holdrege,
Litchfield, Polk, Willow Island, Grand Island, Johnson Lake,
Osceola, Elwood, Geneva, Clay Center, Wolbach, Exeter, Harvard,
Stromsburg, Spalding, Fairmont, Cozad, York, St. Paul, Greeley,
Loup City, Sherman Reservoir, Ord, Edgar, Gothenburg, Lexington,
Kearney, and Fullerton
954 PM CDT Fri Mar 14 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY...

* WHAT...North-northwest winds sustained 30 to 40 mph with gusts 
  mainly as high as 45 to 55 MPH.

* WHERE...Portions of central, east central, and south central 
  Nebraska, including Tri Cities.

* WHEN...Until 1 PM CDT Saturday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles on 
  west-east roads. Sporadic power outages may occur.

* ADDITIONAL DETAILS...Early Saturday morning, some snow could 
  accompany these strong winds, primarily within some counties north 
  of Interstate 80. Although accumulation should be minimal, mainly 
  one-half of an inch or less, the combination of the strong winds 
  and falling snow could reduce visibility and briefly cause 
  hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive. Fasten loose objects or shelter 
objects in a safe location prior to the onset of winds. Monitor the 
latest forecasts and warnings for updates.

&&

$$

Pfannkuch
342 
WWUS73 KGID 150713
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
213 AM CDT Sat Mar 15 2025

NEZ039>041-046>049-060>064-072>077-151800-
/O.CON.KGID.HW.W.0003.000000T0000Z-250315T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-
Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore-
Including the cities of Kearney, Scotia, Holdrege, Willow Island,
Litchfield, Sherman Reservoir, Genoa, Aurora, Clay Center,
Sutton, Wolbach, Osceola, Lexington, Cozad, Geneva, Ord, Minden,
Elwood, Fairfield, Fairmont, Greeley, Loup City, Polk, Exeter,
Grand Island, Gothenburg, York, Harvard, Stromsburg, Hastings,
Fullerton, Central City, St. Paul, Spalding, Edgar, Shelby, and
Johnson Lake
213 AM CDT Sat Mar 15 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS 
AFTERNOON...

* WHAT...Northwest winds 25 to 40 mph with gusts around 55 mph at 
  times.

* WHERE...Portions of central, east central, and south central 
  Nebraska.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Use caution if driving. High profile vehicles will be 
  especially susceptible to the impacts of the wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs.

&&

$$

NOAA/NWS/Moritz
557 
WWUS73 KGID 151041
NPWGID

URGENT - WEATHER MESSAGE
National Weather Service Hastings NE
541 AM CDT Sat Mar 15 2025

NEZ039>041-046>049-060>064-072>077-151145-
/O.CAN.KGID.HW.W.0003.000000T0000Z-250315T1800Z/
Valley-Greeley-Nance-Sherman-Howard-Merrick-Polk-Dawson-Buffalo-
Hall-Hamilton-York-Gosper-Phelps-Kearney-Adams-Clay-Fillmore-
Including the cities of Kearney, Scotia, Holdrege, Willow Island,
Litchfield, Sherman Reservoir, Genoa, Aurora, Clay Center,
Sutton, Wolbach, Osceola, Lexington, Cozad, Geneva, Ord, Minden,
Elwood, Fairfield, Fairmont, Greeley, Loup City, Polk, Exeter,
Grand Island, Gothenburg, York, Harvard, Stromsburg, Hastings,
Fullerton, Central City, St. Paul, Spalding, Edgar, Shelby, and
Johnson Lake
541 AM CDT Sat Mar 15 2025

...HIGH WIND WARNING IS CANCELLED...

Though still quite windy, windspeeds have diminished below warning 
criteria. The High Wind Warning has been cancelled. The area will 
see stiff north winds the rest of the day, occasionally gusty to 
45-50 mph through mid morning.

$$

NOAA/NWS/Moritz

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Mar 14, 12:24 AM CDT, 1 hour earlier. Its key messages:

  • A strong upper level low pressure system will bring rain, thunderstorm, and snow chances to the forecast area...along with strong NW winds Friday into Saturday. A few severe storms are not out of the question Friday afternoon for portions of Nebraska mainly along/east of HWY 281 (area in SPC Marginal Risk).
  • Rain will switch over to snow Friday night into Saturday. Very light accumulations (less than 1 inch) are possible across our far northern areas...with a mix of rain and snow possible as far south as I-80.
  • Friday evening through Saturday, strong NW winds will spread from west to east...sustained speeds of 30-40 MPH and gusts of 45-55 MPH will be possible. These winds, combined with even light snow Friday night-Sat, could result in hazardous conditions. A High Wind Watch has been issued for areas roughly along and north of Highway 6.
  • Widespread fire weather concerns return to the local area Saturday afternoon, with at least near-critical fire weather concerns likely. Additional fire weather concerns expected across at least parts of the local area Sunday through Tuesday.
  • The next (cooler) system reaches the local area next Tuesday night through Wednesday. Still lots of uncertainty in precip type (although at least some minor snow accumulations look possible) and wind speeds (although at least windy conditions look probable).
Area forecast discussion, Mar 14, 12:24 AM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Hastings NE
1224 AM CDT Fri Mar 14 2025

.KEY MESSAGES...

- A strong upper level low pressure system will bring rain,
  thunderstorm, and snow chances to the forecast area...along
  with strong NW winds Friday into Saturday. A few severe storms
  are not out of the question Friday afternoon for portions of
  Nebraska mainly along/east of HWY 281 (area in SPC Marginal
  Risk).

- Rain will switch over to snow Friday night into Saturday. Very
  light accumulations (less than 1 inch) are possible across our
  far northern areas...with a mix of rain and snow possible as
  far south as I-80.

- Friday evening through Saturday, strong NW winds will spread
  from west to east...sustained speeds of 30-40 MPH and gusts of
  45-55 MPH will be possible. These winds, combined with even
  light snow Friday night-Sat, could result in hazardous
  conditions. A High Wind Watch has been issued for areas
  roughly along and north of Highway 6.

- Widespread fire weather concerns return to the local area
  Saturday afternoon, with at least near-critical fire weather
  concerns likely. Additional fire weather concerns expected
  across at least parts of the local area Sunday through
  Tuesday.

- The next (cooler) system reaches the local area next Tuesday
  night through Wednesday. Still lots of uncertainty in precip
  type (although at least some minor snow accumulations look
  possible) and wind speeds (although at least windy conditions
  look probable).

&&

.DISCUSSION...
Issued at 348 PM CDT Thu Mar 13 2025

A warm, dry, and breezy day has been observed across the region
today. These conditions are creating dangerous fire weather
conditions, and a Red Flag warning remains in effect until 9 PM
this evening.

Later this evening, winds should relax some, but remain steady
out of the south at 10 to 15 mph, making for mild overnight
temperatures across the region. These southerly winds are ahead
of the anticipated area of low pressure across southern
California that will make its way into the central Plains
tomorrow afternoon. As this dynamic low emerges into the
plains, it will be rapidly deepening, bringing very strong winds
on its northern side as it crosses the area late Friday night
through Saturday.

Ahead of the low, however, the focus will be the chance for
strong to severe thunderstorms - which has increased over the
past 24 hours. What looked like questionable instability
yesterday looks much more promising with mesoscale models
attempting to develop a line of thunderstorms across the local
area Friday afternoon, and pushing them eastward by mid-evening.
With the proximity of the upper level low to the local area,
all forms of severe weather will be possible, although
marginally severe hail and 60+ mph wind gusts continue to look
like the primary threats. The 18Z HRRR is fairly aggressive
with thunderstorm coverage across the local area, but most
models are hinting at at least a similar scenario, so adjusted
pops and thunderstorm chances accordingly - extending the more
widespread thunderstorm chances into the early evening hours
Friday.

Friday night, rain could transition over to snow across our far
north, but this potential has trended downward - and we actually
do not have measurable snow in our current forecast for even our
most northern areas. That said, we do have a rain/snow mix as
far south as interstate 80, and any snow mixed in with the very
strong winds behind the rapidly intensifying area of low
pressure, could cause some visibility issues, so mentioned this
possibility in the High Wind Watch that was also issued earlier
today.

While significantly cooler air will filter in across the local
area Saturday, when high temperatures will likely only top out
near 50 degrees, drier air behind the low combined with the
very strong winds will bring a return to widespread fire
weather concerns. Additional fire weather concerns are expected
to start next week, with another upper level low possibly
impacting the plains mid-week. Still lots of uncertainty with
this system as the GFS is more of an open wave vs. the
closed/intensifying low depicted in the operations run of the
EC, but at this point there at least appears a decent chance for
some additional precipitation (maybe snow) and strong winds
late Tuesday into Wednesday of next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1212 AM CDT Fri Mar 14 2025

For KGRI/KEAR Airports:

A more active weather regime setting up the next 24-36 hours
as high winds develop later today along with some rain showers.

First, screaming low level jet just off the surface will result
in non-convective low level wind shear the next 3-5 hours before
those winds shift east (first out of the KEAR area then KGRI).
RADAR VAD wind profiles point toward 50KT jet as low as 1K AGL.
Expect VFR conditions the rest of the night with only limited
high clouds at most.

The VFR conditions will continue most of the day despite a
strong low pressure system winding up and moving east of the
area by evening. Priortothe low passage, winds remain mostly in
check (not that strong) with only mid/high clouds. Best shot
for thunderstorms is generally east of KGRI, though a stray
shower is possible late in the afternoon around KGRI, and
PROB30 is included in the forecast.

Once the low passes by early evening, winds shift to the
northwest and rapidly increase in speed, with gusts over
40kts by mid evening. Bands of light rain will also develop
on the backside of the low impacting both KGRI/KEAR. Rain is
not expected to be heavy, thus keeping visibility up but MFVR
ceilings are possible.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from this evening through Saturday evening for
     NEZ039>041-046>049-060>064-072>077.
KS...None.

&&

DISCUSSION...Rossi
AVIATION...NOAA/NWS/Moritz
Hazardous weather outlook, Mar 13, 9:22 PM CDT, 4 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Hastings NE
922 PM CDT Thu Mar 13 2025

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
150230-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
922 PM CDT Thu Mar 13 2025

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Overnight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There are several possible weather concerns Friday into Saturday.
Details follow in generally chronological order.

- Friday afternoon near-critical fire weather:
Elevated to near-critical fire weather conditions will be possible
for a few hours Friday afternoon primarily southeast of a line
from York to Red Cloud Nebraska, to Plainville Kansas. These areas
are most favored to experience both southerly winds gusting at
least 25 to 35 MPH, along with relative humidity as low as around
25 percent.

- Friday afternoon and evening thunderstorm potential:
Primarily between 3 and 10 PM, isolated to scattered thunderstorms
will be possible almost anywhere in our area. While most, if not
all of these storms should be fairly weak, there is a Marginal
Risk that a few storms could become strong to severe, particularly
within Nebraska counties east of Highway 281. Should any severe
storms develop, the main hazards would be hail to the size of
quarters, and/or wind gusts up to around 60 MPH. Although a very
low probability, a brief tornado cannot be totally ruled out.

- Friday evening into Saturday strong northwest winds:
Strong northwest winds will affect our entire area on the backside
of departing low pressure. Sustained speeds of 30 to 40 MPH and
gusts of 45 to 55 MPH will be common, particularly Friday night
through Saturday morning. The overall-highest potential for gusts
of at least 50 MPH will focus near and north of Interstate 80 in
Nebraska, where a High Wind Watch has been issued. Please refer to
the Watch statement for more details.

- Saturday morning snow potential:
There is a chance that rain could turn to slushy, wet snow for a
few hours Saturday morning, mainly in Nebraska counties north and
northeast of the Tri Cities. Any snow accumulation appears very
minimal, likely one-half inch or less, but visibility could be
reduced due to the combination of falling snow and strong winds.

- Saturday afternoon near-critical to critical fire weather:
Despite cooler temperatures, the combination of northwest winds
gusting at least 30 to 40 MPH and relative humidity as low as 15
to 25 percent will promote widespread near-critical to critical
fire weather conditions.

Briefly looking beyond Saturday, at least near-critical fire
weather conditions appear likely across much of our area each
afternoon from Sunday through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any potential severe weather
associated with thunderstorms Friday afternoon, any possible
damage from strong northwest winds Friday evening into Saturday,
and also any measurements of possible snow that might occur
Saturday morning.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:48 AM CDTFire Weather WatchGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more23 hr
Mar 14, 2:48 AM CDTRed Flag WarningGIDFillmore, Nuckolls, Thayer16 hr
Mar 14, 4:04 PM CDTSpecial Weather StatementGIDClay, Fillmore, Nuckolls, Thayer, Webster41 min
Mar 14, 4:25 PM CDTSpecial Weather StatementGIDAdams, Clay, Fillmore, Hall, Hamilton, York50 min
Mar 14, 4:39 PM CDTSpecial Weather StatementGIDHoward, Merrick, Nance, Polk51 min
Mar 14, 5:32 PM CDTSpecial Weather StatementGIDGreeley, Hamilton, Howard, Merrick, Nance, Polk and 1 more43 min
Mar 14, 5:52 PM CDTSpecial Weather StatementGIDPolk23 min

Nearby

High Wind Warnings in Nebraska, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.